Funnel Cloud, Richland
- When
- July 9, 4:10 PM CST to 4:13 PM CST
- Where
- Richland County, 6.33 mi WNW of Walcott
- Reported by
- Trained Spotter
- Coordinates
- 46.570, -97.060
A funnel cloud formed and crossed southwest Barrie Township.
Temperatures were only in the mid 70s by late in the afternoon of July 9th. However, dew points were around 70 degrees with a surface low and several boundaries over southeast North Dakota into west central Minnesota.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
Temperatures were only in the mid 70s by late in the afternoon of July 9th. However, dew points were around 70 degrees with a surface low and several boundaries over southeast North Dakota into west central Minnesota. Thunderstorms formed over southeast North Dakota and tracked east-northeast into adjacent areas of west central Minnesota. These storms produced numerous tornado and funnel cloud reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 9, 2:07 PM CST, 2 hours 3 minutes earlier.
Area Forecast Discussion National Weather Service Grand Forks ND 307 PM CDT Tue Jul 9 2019 .SHORT TERM...(This evening through Wednesday) Issued at 307 PM CDT Tue Jul 9 2019 Area of showers will continue to move northward through the region. Most areas have received 0.5 to 1.5 inches of rain from this recent period of rain. Not much if any lightning with this activity. The southern parts of the region are drying, with satellite showing a few breaks in the clouds. This brings up the next concern of storms across the southern forecast area. MLCAPE 1000-1500 J/KG along a surface boundary with adequate low level vorticity and effective shear around 30 knots. An ideal low topped supercell environment (see mesoscale discussion issued earlier). Tonight-Wednesday...Upper level low propagates eastward. Anticipate deformation band rain showers to move through the region by late tonight and into Wednesday, along with gusty northerly winds. High pressure moves in by later in the day on Wednesday. .LONG TERM...(Thursday through Tuesday) Issued at 307 PM CDT Tue Jul 9 2019 Return flow on Thursday will bring warmer temperatures and increasing moisture again as surface high pressure retreats over Wisconsin. Expect breezy conditions as the pressure gradient begins to tighten up. Otherwise...some shower and storm activity will trigger ahead of the system. Behind the system...winds will become more northerly but only expecting slight cooling. Friday through Sunday will see a more progressive pattern as the mean jet position lays along the international border. A series of impulses will traverse the flow and bring additional chances for light precipitation. The next significant system to cross the region is forecast to be late Sunday into early Monday. Temperatures will rebound to above seasonal norms...with another batch of precipitation to accompany it...to end the period. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 100 PM CDT Tue Jul 9 2019 Most areas within the current area of showers IFR/MVFR. Expect some improvement once showers pass to the north, but this improvement will be relatively short-lived (especially closer to the International border). Winds become northwest by tomorrow morning and gusty. Best chance for a thunderstorm will be KFAR, although coverage will be isolated. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && SHORT TERM...TG LONG TERM...Hopkins AVIATION...TG
Hazardous Weather Outlook National Weather Service Grand Forks ND 341 PM CDT Tue Jul 9 2019 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-101215- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh County-Eddy-Nelson- Grand Forks-Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent- Richland-Western Walsh County- 341 PM CDT Tue Jul 9 2019 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...Today and Tonight Isolated severe thunderstorms this afternoon and early evening across southeast North Dakota and adjacent portions of Minnesota. Threats include hail up to 1.5 inches and wind gusts to 60 mph. A tornado is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The next main chances of thunderstorms will occur Thursday evening and again next Monday. The atmosphere is such so that it is possible strong or severe storms may occur. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. dtr/TG
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND FORKS ND
119 PM CDT TUE JUL 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HEAVY RAIN 9 NW VALLEY CITY 47.02N 98.14W
07/09/2019 M2.34 INCH Barnes ND CO-OP OBSERVER
BALDHILL DAM COE. RAINFALL OVER THE PAST 24 HOURS.
&&
HOPKINSPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND FORKS ND
122 PM CDT TUE JUL 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HEAVY RAIN 6 SE PENN 48.16N 99.00W
07/08/2019 M1.95 INCH Ramsey ND CO-OP OBSERVER
1100 PM HEAVY RAIN 3 ENE FARGO 46.89N 96.75W
07/08/2019 M3.03 INCH Clay MN CO-OP OBSERVER
3.03 INCHES AND STILL RAINING AT 11 PM IN NORTH MOORHEAD,
REPORTED VIA TWITTER
1106 PM FLASH FLOOD 2 NNE FARGO 46.90N 96.80W
07/08/2019 Cass ND PUBLIC
IMPASSABLE ROADS NEAR NDSU AT INTERSECTION OF 19TH AVE N
AND UNIVERSITY DRIVE VIA TWITTER REPORT
0100 AM HEAVY RAIN GRAND FORKS 47.92N 97.07W
07/09/2019 M0.91 INCH GRAND FORKS ND OFFICIAL NWS OBS
24 HOUR RAIN TOTAL AT NWS GRAND FORKS OFFICE
0153 AM HEAVY RAIN 3 N FARGO 46.93N 96.81W
07/09/2019 M2.20 INCH Cass ND ASOS
EVENT TOTAL RAINFALL MEASURED AT KFAR ASOS AS OF 2 AM
OBSERVATION
0156 AM HEAVY RAIN 3 S THIEF RIVER FALLS 48.07N 96.18W
07/09/2019 M2.30 INCH Pennington MN AWOS
EVENT TOTAL RAINFALL REPORTED AT KTVF AIRPORT AWOS AS OF
2 AM
0230 AM HEAVY RAIN HARWOOD 46.98N 96.88W
07/09/2019 E3.22 INCH CASS ND PUBLIC
3.14 INCHES BY MIDNIGHT PLUS ANOTHER 0.08 INCHES BY 230
AM NEAR HARWOOD VIA TWITTER
0300 AM HEAVY RAIN 1 S FARGO 46.86N 96.82W
07/09/2019 M2.14 INCH Cass ND BROADCAST MEDIA
EVENT TOTAL RAINFALL MEASURED AT KFGO AT 3 AM
0400 AM HEAVY RAIN 4 SE ROLLAG 46.70N 96.18W
07/09/2019 M1.17 INCH Clay MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION AT BLANKET FLOWER
PRAIRIE SNA
0400 AM HEAVY RAIN BAGLEY 47.52N 95.40W
07/09/2019 M1.54 INCH CLEARWATER MN PUBLIC
24 HOUR RAIN TOTAL FROM PERSONAL WEATHER STATION
0400 AM HEAVY RAIN 5 NW OSAGE 46.97N 95.33W
07/09/2019 M1.48 INCH Becker MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT CLIMATE MESONET SITE
0400 AM HEAVY RAIN 1 N AMENIA 47.02N 97.22W
07/09/2019 M1.48 INCH Cass ND OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION ALONG RUSH RIVER
0400 AM HEAVY RAIN FERTILE 47.53N 96.29W
07/09/2019 M1.48 INCH POLK MN COCORAHS
24 HOUR RAIN TOTAL
0400 AM HEAVY RAIN DETROIT LAKES 46.81N 95.84W
07/09/2019 M1.69 INCH BECKER MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT DETROIT LAKES RAWS STATION
0400 AM HEAVY RAIN 5 N DETROIT LAKES 46.89N 95.84W
07/09/2019 M1.55 INCH Becker MN COCORAHS
24 HOUR RAIN TOTAL
0400 AM HEAVY RAIN RED LAKE 47.88N 95.02W
07/09/2019 M1.75 INCH BELTRAMI MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT CLIMATE MESONET STATION ON RED LAKE
RESERVATION
0400 AM HEAVY RAIN 1 SE MAHNOMEN 47.30N 95.95W
07/09/2019 M1.83 INCH Mahnomen MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION ALONG WILD RICE RIVER
0400 AM HEAVY RAIN 4 SSW GALESBURG 47.22N 97.44W
07/09/2019 M1.10 INCH Cass ND MESONET
24 HOUR RAIN TOTAL AT NDAWN STATION
0400 AM HEAVY RAIN 2 N GLYNDON 46.90N 96.58W
07/09/2019 M2.88 INCH Clay MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION ALONG BUFFALO RIVER
0400 AM HEAVY RAIN 9 W MENTOR 47.70N 96.34W
07/09/2019 M2.27 INCH Polk MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT CLIMATE MESONET STATION AT PEMBINA
TRAIL SNA
0400 AM HEAVY RAIN 2 E DAZEY 47.19N 98.16W
07/09/2019 M1.12 INCH Barnes ND MESONET
24 HOUR RAIN TOTAL AT NDAWN STATION
0400 AM HEAVY RAIN 15 E HOLT 48.29N 95.87W
07/09/2019 M1.92 INCH Marshall MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT AGASSIZ NWR
0400 AM HEAVY RAIN 5 NW PROSPER 47.01N 97.09W
07/09/2019 M2.30 INCH Cass ND MESONET
24 HOUR RAIN TOTAL AT NDAWN STATION
0400 AM HEAVY RAIN FARGO 46.88N 96.82W
07/09/2019 M1.96 INCH CASS ND MESONET
24 HOUR RAIN TOTAL AT NDSU NDAWN STATION
0400 AM HEAVY RAIN 5 N LEONARD 46.72N 97.25W
07/09/2019 M1.91 INCH Cass ND MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 2 W LISBON 46.44N 97.73W
07/09/2019 M1.33 INCH Ransom ND MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 6 WNW BARRIE 46.60N 97.24W
07/09/2019 M1.32 INCH Richland ND MESONET
24 HOUR RAIN TOTAL FROM EKRE NDAWN STATION
0400 AM HEAVY RAIN 4 W FINGAL 46.76N 97.88W
07/09/2019 M1.53 INCH Barnes ND MESONET
24 HOUR RAIN TOTAL AT NDAWN STATION
0400 AM HEAVY RAIN 6 N WILLIAMS 48.86N 94.95W
07/09/2019 M1.44 INCH Lake Of The Woods MN MESONET
24 HOUR RAIN TOTAL AT NDAWN STATION
0400 AM HEAVY RAIN 5 NE HOPE 47.38N 97.64W
07/09/2019 M1.02 INCH Steele ND MESONET
24 HOUR RAIN TOTAL AT NDAWN STATION
0400 AM HEAVY RAIN 7 SE HILLSBORO 47.33N 96.96W
07/09/2019 M2.00 INCH Traill ND MESONET
24 HOUR RAIN TOTAL AT NDAWN STATION
0400 AM HEAVY RAIN 2 NW GLYNDON 46.89N 96.61W
07/09/2019 M3.08 INCH Clay MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION ALONG SOUTH BRANCH
BUFFALO RIVER
0400 AM HEAVY RAIN 2 N PONSFORD 47.00N 95.38W
07/09/2019 M1.66 INCH Becker MN MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 3 WSW MAVIE 48.13N 96.00W
07/09/2019 M1.77 INCH Pennington MN MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 6 SW WARREN 48.13N 96.86W
07/09/2019 M1.23 INCH Polk MN MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 2 W ELDRED 47.68N 96.82W
07/09/2019 M1.16 INCH Polk MN MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 8 NW WARREN 48.28N 96.89W
07/09/2019 M1.14 INCH Marshall MN PUBLIC
24 HOUR RAIN TOTAL FROM CWOP STATION
0400 AM HEAVY RAIN BEMIDJI 47.48N 94.88W
07/09/2019 M1.07 INCH BELTRAMI MN AWOS
24 HOUR TOTAL RAINFALL AT BEMIDJI AWOS
0400 AM HEAVY RAIN 3 S WAUKON 47.33N 96.13W
07/09/2019 M1.93 INCH Norman MN MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 1 N ADA 47.31N 96.51W
07/09/2019 M2.30 INCH Norman MN MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 6 E PERLEY 47.18N 96.67W
07/09/2019 M2.65 INCH Norman MN MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 7 ESE ULEN 47.04N 96.12W
07/09/2019 M2.66 INCH Becker MN MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 2 NE SABIN 46.80N 96.62W
07/09/2019 M2.09 INCH Clay MN MESONET
24 HOUR TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 6 NNW WAHPETON 46.35N 96.66W
07/09/2019 M1.09 INCH Richland ND MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 12 S BAUDETTE 48.54N 94.59W
07/09/2019 E2.52 INCH Lake Of The Woods MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION ALONG RAPID RIVER
0400 AM HEAVY RAIN 3 S GRAND FORKS 47.87N 97.07W
07/09/2019 M1.13 INCH Grand Forks ND MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 2 E MAYVILLE 47.50N 97.29W
07/09/2019 M2.52 INCH Traill ND MESONET
24 HOUR RAIN TOTAL AT NDAWN STATION
0400 AM HEAVY RAIN 6 W KENNEDY 48.64N 97.04W
07/09/2019 M1.24 INCH Kittson MN MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 4 NE FOX 48.88N 95.84W
07/09/2019 M1.49 INCH Roseau MN MESONET
24 HOUR RAIN TOTAL AT NDAWN STATION
0400 AM HEAVY RAIN 2 NE NORTHCOTE 48.87N 96.97W
07/09/2019 M1.74 INCH Kittson MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION ALONG NORTH BRANCH OF
TWO RIVERS
0400 AM HEAVY RAIN 8 N BEMIDJI 47.60N 94.88W
07/09/2019 M1.15 INCH Beltrami MN PUBLIC
24 HOUR RAIN TOTAL AT CWOP STATION
0400 AM HEAVY RAIN 3 W FERGUS FALLS 46.28N 96.13W
07/09/2019 M1.14 INCH Otter Tail MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION ALONG PELICAN RIVER
0400 AM HEAVY RAIN 2 SW MENTOR 47.68N 96.18W
07/09/2019 M2.03 INCH Polk MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT CWOP STATION
0400 AM HEAVY RAIN 3 WNW BROOKS 47.83N 96.06W
07/09/2019 M2.06 INCH Red Lake MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION ALONG LOST RIVER
0400 AM HEAVY RAIN 8 NE FELTON 47.16N 96.38W
07/09/2019 M2.19 INCH Norman MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION ALONG SOUTH BRANCH
WILD RICE RIVER
0400 AM HEAVY RAIN KARLSTAD 48.58N 96.52W
07/09/2019 M1.14 INCH KITTSON MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT KARLSTAD RAWS STATION
0400 AM HEAVY RAIN 2 S ADA 47.27N 96.51W
07/09/2019 M2.01 INCH Norman MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION ALONG WILD RICE RIVER
0400 AM HEAVY RAIN 11 S ROSEAU 48.69N 95.76W
07/09/2019 M1.50 INCH Roseau MN MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN 7 W GREENBUSH 48.70N 96.34W
07/09/2019 M1.25 INCH Roseau MN MESONET
24 HOUR RAIN TOTAL FROM NDAWN STATION
0400 AM HEAVY RAIN SAUM 47.97N 94.68W
07/09/2019 M1.37 INCH BELTRAMI MN OTHER FEDERAL
24 HOUR RAIN TOTAL AT HADS STATION AT MOUTH OF BATTLE
RIVER
0400 AM HEAVY RAIN CARIBOU 48.98N 96.45W
07/09/2019 M3.36 INCH KITTSON MN OTHER FEDERAL
24 HOUR TOTAL AT HADS STATION AT ROSEAU RIVER
0620 AM HEAVY RAIN 1 E GEORGETOWN 47.08N 96.77W
07/09/2019 M3.25 INCH Clay MN CO-OP OBSERVER
0620 AM HEAVY RAIN 1 E GEORGETOWN 47.08N 96.77W
07/09/2019 M3.25 INCH Clay MN CO-OP OBSERVER
0700 AM HEAVY RAIN 3 E BRECKENRIDGE 46.26N 96.53W
07/09/2019 M1.31 INCH Wilkin MN CO-OP OBSERVER
0705 AM HEAVY RAIN 3 WNW URBANK 46.14N 95.57W
07/09/2019 M2.10 INCH Otter Tail MN PUBLIC
NEAR INSPIRATION PEAK.
0706 AM HEAVY RAIN 4 S WARROAD 48.85N 95.32W
07/09/2019 M1.75 INCH Roseau MN PUBLIC
0706 AM HEAVY RAIN 5 ENE EAST GRAND FORKS 47.96N 96.92W
07/09/2019 M0.80 INCH Polk MN PUBLIC
0707 AM HEAVY RAIN ROSEAU 48.85N 95.76W
07/09/2019 M1.75 INCH ROSEAU MN PUBLIC
0708 AM HEAVY RAIN 3 E THIEF RIVER FALLS 48.11N 96.11W
07/09/2019 M3.00 INCH Pennington MN COUNTY OFFICIAL
0709 AM HEAVY RAIN 3 W OSLO 48.19N 97.19W
07/09/2019 M1.04 INCH Walsh ND PUBLIC
0710 AM HEAVY RAIN 6 N PUPOSKY 47.76N 94.91W
07/09/2019 E3.00 INCH Beltrami MN PUBLIC
0710 AM HEAVY RAIN 5 NE BARNESVILLE 46.70N 96.34W
07/09/2019 M1.78 INCH Clay MN TRAINED SPOTTER
0711 AM HEAVY RAIN FISHER 47.80N 96.80W
07/09/2019 E1.10 INCH POLK MN PUBLIC
0711 AM HEAVY RAIN ERSKINE 47.66N 96.01W
07/09/2019 E2.60 INCH POLK MN PUBLIC
0711 AM HEAVY RAIN PLUMMER 47.92N 96.04W
07/09/2019 E2.60 INCH RED LAKE MN PUBLIC
0712 AM HEAVY RAIN 2 SSE WANNASKA 48.63N 95.72W
07/09/2019 E3.50 INCH Roseau MN PUBLIC
0713 AM HEAVY RAIN 1 S EGELAND 48.61N 99.10W
07/09/2019 E3.00 INCH Towner ND COUNTY OFFICIAL
ESTIMATED 3 TO 4 INCHES OF RAIN ACROSS SOUTHEAST PAULSON
TOWNSHIP.
0714 AM HEAVY RAIN 1 E GEORGETOWN 47.08N 96.77W
07/09/2019 M3.60 INCH Clay MN PUBLIC
24 HOUR RAIN TOTAL. RELAYED BY MEDIA
0714 AM HEAVY RAIN HALLOCK 48.77N 96.94W
07/09/2019 M3.20 INCH Kittson MN PUBLIC
24 HOUR RAINFALL VIA PERSONAL WEATHER SYSTEM.
0714 AM HEAVY RAIN HAWLEY 46.88N 96.32W
07/09/2019 M3.00 INCH CLAY MN PUBLIC
24 HOUR RAIN TOTAL. RELAYED BY MEDIA
0714 AM HEAVY RAIN CHAFFEE 46.77N 97.35W
07/09/2019 M1.94 INCH CASS ND PUBLIC
24 HOUR RAIN TOTAL
0714 AM HEAVY RAIN DOWNER 46.75N 96.49W
07/09/2019 M3.20 INCH CLAY MN PUBLIC
24 HOUR RAIN TOTAL. RELAYED BY MEDIA
0715 AM HEAVY RAIN ARTHUR 47.10N 97.22W
07/09/2019 M1.80 INCH CASS ND TRAINED SPOTTER
ND AGRICULTURAL RESOURCES BOARD OBSERVER
0720 AM HEAVY RAIN ARGYLE 48.34N 96.82W
07/09/2019 M1.41 INCH MARSHALL MN CO-OP OBSERVER
0725 AM HEAVY RAIN GREENBUSH 48.70N 96.18W
07/09/2019 M1.86 INCH ROSEAU MN CO-OP OBSERVER
0800 AM HEAVY RAIN 3 E MCLEOD 46.39N 97.24W
07/09/2019 M1.15 INCH Richland ND CO-OP OBSERVER
0800 AM HEAVY RAIN 4 SE LAKE BRONSON 48.69N 96.60W
07/09/2019 M1.07 INCH Kittson MN CO-OP OBSERVER
LAKE BRONSON DAM
0829 AM HEAVY RAIN HALLOCK 48.77N 96.94W
07/09/2019 M4.21 INCH KITTSON MN CO-OP OBSERVER
0845 AM HEAVY RAIN 4 NE WASKISH 48.20N 94.45W
07/09/2019 M1.80 INCH Beltrami MN CO-OP OBSERVER
0900 AM HEAVY RAIN 1 E LANGDON 48.76N 98.35W
07/09/2019 M1.16 INCH Cavalier ND CO-OP OBSERVER
LANGDON EXPERIMENTAL FARM
0900 AM HEAVY RAIN HALSTAD 47.35N 96.82W
07/09/2019 M1.65 INCH NORMAN MN CO-OP OBSERVER
0909 AM HEAVY RAIN LANCASTER 48.86N 96.80W
07/09/2019 M2.72 INCH KITTSON MN CO-OP OBSERVER
24-HOUR TOTAL
&&
GGUSTThe Fargo/Grand Forks radar (KMVX), 108 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
7 funnel cloud, 2 tornado. Local standard time, as filed.
A funnel cloud formed and crossed southwest Barrie Township.
This tornado was the first (1A) which formed in a cyclic series. The tornado broke down numerous tree branches in treed areas along its path, and snapped ash and cottonwood trees as it crossed 57th Street Southeast, roughly four miles south of Kindred. Peak winds were estimated at 95 mph.
A persistent funnel was observed south of highway 13 and west of Wahpeton.
A brief touchdown was observed in an open field, from a location just east of the Great Bend exit off Interstate 29. This tornado was the first (1B) that formed in a second cyclic series, beginning in Richland County. The tornado tracked to the northeast for less than one quarter mile. Peak winds were estimated at 70 mph.
The funnel cloud was about a mile west of the Wahpeton city limits.
The funnel cloud tracked to the northeast.
The funnel tracked over the Interstate 29 exit at Hickson-Oxbow, moving northeast.
One funnel was observed west-southwest of Wahpeton and a second northwest of Wahpeton.
One or possibly two funnels were observed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2019Every state in 2019This day in weather historyThe tornado archive for North Dakota, 2019Warnings in North Dakota, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 828616, 828617, 828618, 828620, 828621, 828622, 828623, 828624, 828625.